Alert archive / New Mexico / High Wind Watches in 2016
High Wind Watch 22, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind watch at Nov 25, 2016, 12:37 PM MST for Eddy County, New Mexico. It took effect at Nov 27, 2016, 7:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 25, 2016, 12:37 PM MST (19:37 UTC)
- In effect from
- Nov 27, 2016, 7:00 AM MST
- Expired
- Nov 26, 2016, 12:09 PM MST
- In force
- Issued by
- NWS Midland/Odessa, TX
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 19:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 7.6 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1622 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 153 m²/s²
- 0-3 km storm-relative helicity
- 293 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
855 WWUS74 KMAF 251937 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 137 PM CST FRI NOV 25 2016 ...HIGH WIND WATCH GUADALUPE MOUNTAINS SUNDAY... .THE APPROACH OF AN UPPER TROUGH ACCOMPANIED BY STRONG WIND ALOFT WILL RESULT IN INCREASING WIND SPEEDS ACROSS THE GUADALUPE MOUNTAINS SUNDAY. THE SOUTHWEST WIND IS EXPECTED TO INCREASE ABOVE 40 MPH THROUGH THE HIGHER ELEVATIONS AND THROUGH THE PASS. NMZ027-TXZ258-261200- /O.NEW.KMAF.HW.A.0022.161127T1400Z-161128T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 1237 PM MST FRI NOV 25 2016 ...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON. * TIMING...SUNDAY MAINLY DURING THE AFTERNOON. * WINDS...SOUTHWEST 35 TO 45 MPH WITH GUSTS TO 60 MPH. * IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... VANS AND TRACTOR TRAILERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
2 follow-up statements
417 WWUS74 KMAF 260916 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 316 AM CST SAT NOV 26 2016 ...HIGH WIND WATCH GUADALUPE MOUNTAINS SUNDAY THROUGH MONDAY... .THE APPROACH OF AN UPPER LEVEL STORM SYSTEM ACCOMPANIED BY STRONG WINDS ALOFT WILL RESULT IN INCREASING WIND SPEEDS ACROSS THE GUADALUPE MOUNTAINS SUNDAY THROUGH MONDAY. THE SOUTHWEST WIND IS EXPECTED TO INCREASE ABOVE 40 MPH THROUGH THE HIGHER ELEVATIONS AND THROUGH THE PASS. NMZ027-TXZ258-262100- /O.EXT.KMAF.HW.A.0022.161127T1400Z-161129T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 216 AM MST SAT NOV 26 2016 ...HIGH WIND WATCH NOW IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY AFTERNOON... * TIMING...SUNDAY THROUGH MONDAY AFTERNOON. * WINDS...WEST 35 TO 50 MPH WITH GUSTS TO 65 MPH. * IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... VANS AND TRACTOR TRAILERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
204 WWUS74 KMAF 261909 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 109 PM CST SAT NOV 26 2016 ...HIGH WIND WARNING GUADALUPE MOUNTAINS SUNDAY THROUGH MONDAY... .THE APPROACH OF AN UPPER LEVEL STORM SYSTEM ACCOMPANIED BY STRONG WINDS ALOFT WILL RESULT IN INCREASING WIND SPEEDS ACROSS THE GUADALUPE MOUNTAINS SUNDAY THROUGH MONDAY. THE SOUTHWEST WIND IS EXPECTED TO INCREASE ABOVE 40 MPH THROUGH THE HIGHER ELEVATIONS AND THROUGH THE PASS. NMZ027-TXZ258-271000- /O.UPG.KMAF.HW.A.0022.161127T1400Z-161129T0000Z/ /O.NEW.KMAF.HW.W.0032.161127T1400Z-161129T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 1209 PM MST SAT NOV 26 2016 ...HIGH WIND WARNING IN EFFECT FROM 7 AM SUNDAY TO 5 PM MST MONDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 7 AM SUNDAY TO 5 PM MST MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...SUNDAY THROUGH MONDAY AFTERNOON. * WINDS...WEST 35 TO 50 MPH WITH GUSTS TO 65 MPH. * IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... VANS AND TRACTOR TRAILERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && STROBIN $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind watch went out at Nov 25, 12:29 PM MST, 8 minutes earlier.
Area forecast discussion, Nov 25, 12:29 PM MST, 8 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
129 PM CST Fri Nov 25 2016
.DISCUSSION...
In the upper levels have ridge to the east with a trough well to the
west. This will put the region into SW flow aloft with ripples in
the flow. The upper trough will move ashore the West Coast on
Saturday and quickly progress eastward. The trough will cross the
Rockies Sunday as another trough moves down across the Great Basin.
Have post frontal conditions today with a chilly airmass... cloudy
skies... and a north wind... but by tonight the wind will start
coming back around to the south as new leeside trough develops.
Guadalupe Pass had windy conditions through the morning but did
allow the High Wind Warning to expire. Sunday looks windy again for
the Guadalupes with a strong W/SW wind ahead of the upper trough and
will issue a High Wind Watch.
Clouds have help keep temps down today but should be above normal
tonight with lows mainly in the 40s... 30s north and for the Marfa
Plateau. Highs tomorrow a little warming with many locations
climbing back into the 60s with 70s by Sunday. The next fropa looks
to be Wednesday but not real cool behind it.
A strong upper jet over the area has helped scattered showers and
even a few brief thunderstorms develop this morning and early
afternoon across the Trans Pecos. Model qpf indicates this
activity will increase and spread northeast into the Permian Basin
tonight. May be a few showers here and there but not expecting
much in the way of precip Saturday and Sunday so have left them
dry. Next decent chance of rain looking like next weekend.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 45 60 54 72 / 30 10 0 0
Carlsbad 38 60 47 71 / 20 0 0 0
Dryden 51 62 54 76 / 30 10 10 0
Fort Stockton 43 64 53 78 / 30 10 0 0
Guadalupe Pass 38 56 47 65 / 20 0 0 0
Hobbs 38 57 48 70 / 20 0 0 0
Marfa 37 61 40 71 / 20 10 0 0
Midland Intl Airport 43 60 54 73 / 30 10 0 0
Odessa 43 60 53 73 / 30 10 0 0
Wink 43 63 50 76 / 30 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...High Wind Watch from Sunday morning through Sunday afternoon for
Guadalupe Mountains of Eddy County.
TX...High Wind Watch from Sunday morning through Sunday afternoon for
Guadalupe Mountains.
&&
05/72Hazardous weather outlook, Nov 25, 12:26 PM MST, 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 126 PM CST FRI NOV 25 2016 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-261930- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 126 PM CST FRI NOV 25 2016 /1226 PM MST FRI NOV 25 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WESTERN TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT WINDY CONDITIONS WILL CONTINUE AT THE PASS THROUGH EARLY EVENING WITH NORTHEAST WINDS 20 TO 30 MPH AND GUSTS TO NEAR 40 POSSIBLE. HIGH PROFILE VEHICLES SHOULD EXERCISE CAUTION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A HIGH WIND WATCH WILL BE IN EFFECT SUNDAY FOR THE GUADALUPE MOUNTAINS INCLUDING THE PASS WHERE WEST WINDS WILL LIKELY EXCEED 40 MPH WITH GUSTS OVER 60 MPH POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND 05
Nearby
High Wind Watches in New Mexico, 2016High Wind Watches in Texas, 2016Every high wind watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.